MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0DEG 36MM TRIAL 52MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. R3 0DEG 36MM TRIAL 52MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71365252
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial broke while removing it.All pieces were retrieved from inside the incision.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
R3 0DEG 36MM TRIAL 52MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8882999
Report Number1020279-2019-03006
Device Sequence Number2716564
Product Code LXH
UDI-Device Identifier03596010599544
UDI-Public03596010599544
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71365252
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1